Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 147, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 1, 2004, 5:19 PM CDT for Gallatin County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2004, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 1, 2004, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gallatin County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT TUE JUN 1 2004 .DISCUSSION... NOT MUCH CHANGE EXHIBITED IN LATEST MODEL RUNS...ALTHOUGH THERE IS SOME MINOR DISAGREEMENT AMONGST THE MODELS ON OUR NEXT PCPN CHANCE. THE GFS IS MOST AGGRESSIVE...BRINGING IT IN AS EARLY AS LATE TUE PM WITH A MORE VIGOROUS SHORT WAVE EJECTION. ETA/NGM ARE MUCH CLOSER/SIMILAR AND AS SUCH SEEM TO HAVE THE BETTER GRASP ON THE SCENARIO. ANY WAY YOU CUT IT WE ARE TALKING A SMALL CHC PCPN TUE NIGHT-WED...AS THE MID-UPPER TROP CURVE COOLS A LTL AND THE LOWER TROP CURVE WARMS A LTL...SUFFICIENTLY ENOUGH FOR INCOMING FRONT/BOUNDARY TO POSSIBLY TAP A TSM OR TWO. AFTER THAT ITS DRY WX INTO THE WEEKEND...THEN THE NEXT CHC OF PCPN WITH THE APPROACH OF THE NEXT SYSTEM DAYS 6-7. WE STAYED IN THE BALLPARK OF MOS TEMPS AND GENERALLY ITS POPS THROUGHOUT THE PACKAGE...WITH SUBTLE LEANS IN THE NEAR TERM BASED ON PREFERRED MODEL CHOICES OF ETA/NGM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE &&
Hazardous weather outlook, Jun 1, 2:32 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 232 PM CDT TUE JUN 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 232 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA. THESE STORMS WILL MOVE ACROSS WESTERN KENTUCKY DURING THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STORMS. MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...OHIO...GREEN...AND BIG MUDDY RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND. THOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. FLOODING OF SOME RIVERS WILL CONTINUE. THE FLOOD CREST ON THE OHIO RIVER WILL REACH SOUTHWEST INDIANA THIS WEEKEND...FINALLY REACHING CAIRO EARLY NEXT WEEK. FLOODING MAY REACH MODERATE LEVELS UPRIVER FROM THE CONFLUENCE WITH THE TENNESSEE RIVER. FLOODING ON THE MISSISSIPPI...GREEN...AND BIG MUDDY RIVERS IS MINOR AND WILL BEGIN TO RECEDE BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING. YORK
In the hours before
Local storm report, Jun 1, 4:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 E GOREVILLE 37.56N 88.92W
06/01/2004 0.75 INCH JOHNSON IL TRAINED SPOTTER
0451 PM HAIL 11 NE VIENNA 37.53N 88.75W
06/01/2004 1.00 INCH JOHNSON IL LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN OZARK.
&&
WIELGOSLocal storm report, Jun 1, 5:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 2 N EDDYVILLE 37.53N 88.59W
06/01/2004 0.25 INCH POPE IL TRAINED SPOTTER
&&
WIELGOSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:34 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 41 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 35 min |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 40 min |
| Jun 1, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 52 min |
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Saline, Williamson | 38 min |
| Jun 1, 6:49 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 41 min |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | PAH | Union | 25 min |
| Jun 1, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.